Alert archive / Texas / Special Weather Statements in 2012
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Aug 6, 2012, 6:33 PM CDT for Archer County, Wichita County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2012, 6:33 PM CDT (23:33 UTC)
- Expired
- Aug 6, 2012, 7:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Norman, OK
Counties Archer County, TX, Wichita County, TX
The radar
The Altus AFB radar (KFDR), 71 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1433 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
884
WWUS84 KOUN 062334
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
633 PM CDT MON AUG 6 2012
TXZ086-089-090-070000-
WICHITA TX-CLAY TX-ARCHER TX-
633 PM CDT MON AUG 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WICHITA...SOUTHWESTERN
CLAY AND NORTHEASTERN ARCHER COUNTIES UNTIL 700 PM CDT...
AT 633 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 7 MILES WEST OF BURKBURNETT TO 7 MILES NORTH OF ARCHER CITY
TO 7 MILES SOUTHEAST OF WINDTHORST...MOVING EAST AT 5 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
WICHITA FALLS...BURKBURNETT...SHEPPARD AFB...IOWA PARK...ARCHER
CITY...HOLLIDAY...SCOTLAND...WINDTHORST...DEAN...JOLLY...BLUEGROVE...
LAKE ARROWHEAD...LAKESIDE CITY...PLEASANT VALLEY...CASHION AND
JOY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE THUNDERSTORMS WILL PRODUCE RAPID CHANGES TO WIND SPEED AND
DIRECTION...AND DANGEROUS LIGHTNING...THAT WILL HAMPER FIRE
FIGHTING EFFORTS. PLEASE ADVISE FIRE CREWS IN THE FIELD
IMMEDIATELY.
&&
LAT...LON 3346 9869 3413 9877 3410 9852 3406 9848
3408 9844 3406 9830 3348 9814
TIME...MOT...LOC 2333Z 261DEG 4KT 3411 9870 3370 9863 3351 9832
$$
30What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 6, 6:30 PM CDT, 3 minutes earlier.
Area forecast discussion, Aug 6, 6:30 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
630 PM CDT MON AUG 6 2012
.AVIATION...
00Z TAFS... SCATTERED SHOWERS/STORMS WILL AFFECT PARTS OF THE AREA
THIS EVENING. ACTIVITY MAY LINGER OVERNIGHT INTO TUES MORNING BUT
CHANCES TOO LOW FOR MENTION IN TAF. SHOWERS/STORMS WILL BE
POSSIBLE TUESDAY AFTERNOON WITH BEST CHANCE IN WESTERN OKLAHOMA
AND WESTERN NORTH TEXAS. VARIABLE AND GUSTY WINDS WILL BE POSSIBLE
NEAR ANY STORM.
&&
.PREV DISCUSSION... /ISSUED 359 PM CDT MON AUG 6 2012/
DISCUSSION...
AFTERNOON MOIST CONVECTION HAS INCREASED ALONG A SURFACE
TROUGH/STATIONARY BOUNDARY FROM SOUTHERN OK THROUGH WEST
CENTRAL OK. EXPECT MOST OF THIS ACTIVITY TO COME TO END AFTER
SUNSET TONIGHT...WITH ONLY MODEST MID LEVEL SUPPORT FROM A WEAK
SHORTWAVE TROUGH MOVING OVERHEAD WITHIN NW FLOW ALOFT. VERY
SIMILAR CONDITIONS WILL IMPACT THE FA TOMORROW THROUGH LATE
TOMORROW NIGHT. HIGHER DEWPOINTS ACROSS THE SOUTH WILL SUPPORT
HEAT INDEX VALUES HIGH ENOUGH FOR A HEAT ADVISORY TO BE ISSUED FOR
TOMORROW AFTERNOON. POPS WERE INCREASED A BIT...ESPECIALLY ACROSS
THE NORTHERN ZONES FOR TOMORROW NIGHT...AS SEVERAL SHORTWAVE
TROUGHS MOVE ACROSS THE SOUTHERN PLAINS THROUGH EARLY WED MORNING.
BY WEDNESDAY AFTERNOON...THE RIDGE WILL SHIFT WELL TO THE WEST AND
THE MOST POTENT SHORTWAVE TROUGH WILL TRAVERSE THE MIDWEST. BOTH
THE NORTHERLY FLOW ALOFT AND AN ASSOCIATED COLD FRONT WILL RESULT
IN INCREASED RAIN CHANCES WED. FOR NOW...THE BEST CHANCES APPEAR
THEY WILL BE ALONG AND SOUTH OF THE I44 CORRIDOR THROUGH LATE WED
NIGHT AND EARLY THURSDAY MORNING. THIS IS WHERE THE BEST MOISTURE
PROFILES WILL RESIDE ALONG AND JUST AHEAD OF THE FRONT. IF THE
FRONT AND SHORTWAVE TROUGH ARE SLOWER THAN EXPECTED...THEN POPS
MAY NEED TO BE SHIFTED NORTHWARD AND INCREASED FOR THE ENTIRE FA
THROUGH WED NIGHT. ALTHOUGH THE CENTER OF THE RIDGE WILL
GENERALLY REMAIN WEST OF THE FA THROUGH THE WEEK...ALL BUT THE GFS
CONTINUE TO SUGGEST VERY WARM 850MB TEMPS AND HIGHER THICKNESSES
SO WE HAVE REMAINED WELL ABOVE THE VERY COOL MEX AS A RESULT.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 77 105 75 100 / 10 10 20 20
HOBART OK 76 105 75 99 / 20 20 30 20
WICHITA FALLS TX 78 106 77 103 / 20 20 30 40
GAGE OK 73 102 74 98 / 10 20 30 20
PONCA CITY OK 70 104 71 98 / 0 10 20 20
DURANT OK 78 102 76 98 / 20 20 10 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY FROM 7 AM TO 10 PM CDT TUESDAY FOR OKZ039>048-
050>052.
TX...HEAT ADVISORY FROM 7 AM TO 10 PM CDT TUESDAY FOR TXZ086-089-090.
&&
30/25/25Hazardous weather outlook, Aug 6, 12:49 PM CDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1249 PM CDT MON AUG 6 2012
OKZ004>048-050>052-TXZ083>090-071800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1249 PM CDT MON AUG 6 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND
TONIGHT...BUT CHANCES FOR ORGANIZED SEVERE STORMS ARE LOW.
DISCUSSION...
A MAJORITY OF THE REGION WILL REMAIN DRY TODAY...BUT WIDELY
SCATTERED THUNDERSTORMS WILL BE POSSIBLE MAINLY WEST OF I35 AND
SOUTH OF I40. ALTHOUGH SMALL HAIL AND STRONG WIND GUSTS WILL BE
POSSIBLE WITH THE STRONGER STORMS...THE CHANCE OF ORGANIZED SEVERE
WEATHER IS FAIRLY LOW.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY AUG 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
HIGH FIRE DANGER WILL PERSIST ACROSS PORTIONS OF THE AREA DUE TO
A COMBINATION HOT AND DRY WEATHER AND DRY VEGETATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS NEAR A COLD FRONT ON
TUESDAY AND WEDNESDAY. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED...SOME OF THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING VERY STRONG WIND GUSTS...SMALL HAIL AND BRIEF HEAVY
RAINFALL.
OTHER HAZARDOUS WEATHER...
WHILE RED FLAG FIRE CONDITIONS ARE NOT ANTICIPATED THROUGH THE
WEEK...THE ONGOING DROUGHT AND CONTINUED HOT TEMPERATURES WILL
KEEP FIRE DANGER MODERATE TO HIGH.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5
AM CDT TUESDAY.In the hours before
Special weather statement, Aug 6, 5:18 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 518 PM CDT MON AUG 6 2012 OKZ016-017-022-023-062245- CUSTER OK-BLAINE OK-CADDO OK-WASHITA OK- 518 PM CDT MON AUG 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CUSTER...SOUTHWESTERN BLAINE...NORTHERN CADDO AND NORTHEASTERN WASHITA COUNTIES UNTIL 545 PM CDT... AT 517 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM THOMAS TO WEATHERFORD TO LOOKEBA...MOVING SOUTHEAST AT 10 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... WEATHERFORD...HINTON...GEARY...THOMAS...HYDRO...LOOKEBA... GREENFIELD AND BRIDGEPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3581 9886 3580 9831 3530 9831 3550 9884 TIME...MOT...LOC 2217Z 300DEG 9KT 3574 9879 3552 9867 3537 9835 30
Special weather statement, Aug 6, 5:19 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
519 PM CDT MON AUG 6 2012
OKZ014-062245-
ROGER MILLS OK-
519 PM CDT MON AUG 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROGER MILLS COUNTY
UNTIL 545 PM CDT...
AT 517 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM CRAWFORD TO 7 MILES SOUTHEAST OF CHEYENNE...MOVING SOUTHEAST
AT 15 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
CHEYENNE...STRONG CITY...CRAWFORD...DURHAM...ROLL AND DEMPSEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3586 9971 3584 9964 3585 9960 3552 9937
3550 9947 3551 9957 3549 9958 3545 9982
3589 9998
TIME...MOT...LOC 2217Z 293DEG 14KT 3583 9981 3552 9961
30Special weather statement, Aug 6, 5:47 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 547 PM CDT MON AUG 6 2012 OKZ017-023-024-062315- BLAINE OK-CADDO OK-CANADIAN OK- 547 PM CDT MON AUG 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BLAINE...NORTHERN CADDO AND SOUTHWESTERN CANADIAN COUNTIES UNTIL 615 PM CDT... AT 545 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF HYDRO TO BINGER...MOVING SOUTHEAST AT 10 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... HINTON...GEARY...BINGER...LOOKEBA...BRIDGEPORT AND ALBERT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3572 9834 3518 9809 3520 9847 3573 9858 TIME...MOT...LOC 2245Z 312DEG 10KT 3563 9848 3529 9829 30
Special weather statement, Aug 6, 5:48 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
548 PM CDT MON AUG 6 2012
OKZ035-038-062315-
KIOWA OK-COMANCHE OK-
548 PM CDT MON AUG 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL KIOWA AND
NORTHWESTERN COMANCHE COUNTIES UNTIL 615 PM CDT...
AT 545 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES
NORTHWEST OF MEERS...MOVING SOUTHEAST AT 15 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
CACHE...MEDICINE PARK...MEERS AND LAKE LAWTONKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3494 9880 3488 9862 3485 9862 3486 9854
3481 9841 3459 9861 3479 9883
TIME...MOT...LOC 2245Z 307DEG 12KT 3483 9871
30Special weather statement, Aug 6, 6:32 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
632 PM CDT MON AUG 6 2012
OKZ017-024-070000-
BLAINE OK-CANADIAN OK-
632 PM CDT MON AUG 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BLAINE AND
NORTHWESTERN CANADIAN COUNTIES UNTIL 700 PM CDT...
AT 629 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GREENFIELD...
MOVING SOUTHEAST AT 10 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
GEARY AND GREENFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3586 9831 3575 9820 3573 9821 3573 9818
3564 9810 3556 9836 3575 9848
TIME...MOT...LOC 2329Z 320DEG 11KT 3576 9835
30Special weather statement, Aug 6, 6:33 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
633 PM CDT MON AUG 6 2012
TXZ086-089-090-070000-
WICHITA TX-CLAY TX-ARCHER TX-
633 PM CDT MON AUG 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WICHITA...SOUTHWESTERN
CLAY AND NORTHEASTERN ARCHER COUNTIES UNTIL 700 PM CDT...
AT 633 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 7 MILES WEST OF BURKBURNETT TO 7 MILES NORTH OF ARCHER CITY
TO 7 MILES SOUTHEAST OF WINDTHORST...MOVING EAST AT 5 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
WICHITA FALLS...BURKBURNETT...SHEPPARD AFB...IOWA PARK...ARCHER
CITY...HOLLIDAY...SCOTLAND...WINDTHORST...DEAN...JOLLY...BLUEGROVE...
LAKE ARROWHEAD...LAKESIDE CITY...PLEASANT VALLEY...CASHION AND
JOY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE THUNDERSTORMS WILL PRODUCE RAPID CHANGES TO WIND SPEED AND
DIRECTION...AND DANGEROUS LIGHTNING...THAT WILL HAMPER FIRE
FIGHTING EFFORTS. PLEASE ADVISE FIRE CREWS IN THE FIELD
IMMEDIATELY.
&&
LAT...LON 3346 9869 3413 9877 3410 9852 3406 9848
3408 9844 3406 9830 3348 9814
TIME...MOT...LOC 2333Z 261DEG 4KT 3411 9870 3370 9863 3351 9832
30The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:42 PM CDT | Special Weather Statement | OUN | Bryan | 33 min |
| Aug 5, 10:39 PM CDT | Special Weather Statement | OUN | Love | 36 min |
| Aug 6, 2:46 PM CDT | Special Weather Statement | OUN | Bryan | 44 min |
| Aug 6, 3:11 PM CDT | Heat Advisory | OUN | Atoka, Blaine, Bryan, Caddo, Canadian, Carter and 25 more | 31 hr |
| Aug 6, 3:33 PM CDT | Special Weather Statement | OUN | Bryan, Johnston, Marshall | 27 min |
| Aug 6, 3:46 PM CDT | Special Weather Statement | OUN | Custer, Washita | 29 min |
| Aug 6, 4:00 PM CDT | Special Weather Statement | OUN | Canadian | 30 min |
| Aug 6, 4:10 PM CDT | Special Weather Statement | OUN | Bryan, Johnston, Marshall | 50 min |
| Aug 6, 4:14 PM CDT | Special Weather Statement | OUN | Washita | 46 min |
| Aug 6, 4:44 PM CDT | Special Weather Statement | OUN | Beckham | 31 min |
| Aug 6, 4:45 PM CDT | Special Weather Statement | OUN | Custer | 30 min |
| Aug 6, 5:16 PM CDT | Special Weather Statement | OUN | Bryan | 29 min |
| Aug 6, 5:17 PM CDT | Special Weather Statement | OUN | Cotton | 28 min |
| Aug 6, 5:18 PM CDT | Special Weather Statement | OUN | Blaine | 27 min |
| Aug 6, 5:19 PM CDT | Special Weather Statement | OUN | Roger Mills | 26 min |
| Aug 6, 5:47 PM CDT | Special Weather Statement | OUN | Caddo | 28 min |
| Aug 6, 5:48 PM CDT | Special Weather Statement | OUN | Comanche | 27 min |
| Aug 6, 6:32 PM CDT | Special Weather Statement | OUN | Blaine | 28 min |
| Aug 6, 6:35 PM CDT | Special Weather Statement | OUN | Comanche | 25 min |
| Aug 6, 4:15 PM CDT | Special Weather Statement | OUN | Clay | 45 min |
Nearby
Special Weather Statements in Texas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.